Alert archive / California / Special Marine Warnings in 2014
Special Marine Warning 2, NWS Eureka, CA
NWS Eureka, CA issued this special marine warning at Dec 7, 2014, 2:24 PM PST. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2014, 2:24 PM PST (22:24 UTC)
- Expired
- Dec 7, 2014, 3:30 PM PST
- In force
- 66 min
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Dec 7, 4:53 AM PST, 9 hours 31 minutes earlier.
Area forecast discussion, Dec 7, 4:53 AM PST, 9 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
453 AM PST SUN DEC 7 2014
.SYNOPSIS...A LOW PRESSURE SYSTEM WILL APPROACH THE COAST TODAY
BRINGING LIGHT TO MODERATE RAIN BY THIS EVENING. A CHANCE OF RAIN
WILL PERSIST MONDAY THROUGH TUESDAY. A STRONGER STORM WILL ARRIVE
AROUND MID WEEK AND PROMISES TO BRING HEAVY RAIN WEDNESDAY NIGHT
INTO THURSDAY.
&&
.DISCUSSION...SATELLITE IMAGERY SHOWED A SHORTWAVE TROUGH JUST
OUTSIDE 130W EARLY THIS MORNING. ALL THE MODELS HAVE SLOWED DOWN
THE ARRIVAL OF THE RAIN WITH THIS TROUGH TIL LATE THIS AFTERNOON
INTO THIS EVENING. THE 6Z NAM12 AND 6Z GFS SPED UP THE ARRIVAL
SOME...HOWEVER IT STILL LOOKS LIKE MOST OF THE PRECIP WILL ARRIVE
AFTER ABOUT 5 PM. THE HRRR MODEL DOES SHOW SOME RETURNS SPIKING UP
OVER THE INTERIOR THIS AFTERNOON...BUT HAS THE BRUNT OF THE
REFLECTIVITIES STILL OFFSHORE OVER THE COASTAL WATERS AROUND 4PM.
SOUTHEASTERLY AND EASTERLY WINDS WILL RAMP UP THIS AFTERNOON AS
THE TROUGH LINE APPROACHES THE COAST. WINDS WERE ALREADY A BIT
BREEZY OVER THE RIDGES AND GUSTS TO 20-30 MPH DOWN TO MEAN SEA
LEVEL CAN BE EXPECTED. THE WEAKENING SHORTWAVE WILL MOVE ACROSS
THE AREA THIS EVENING AND PROBABLY PRODUCE A TENTH TO A QUARTER OF
AN INCH OF RAIN. ALSO THE MODELS NO LONGER INDICATE THAT THE
TROUGH WILL ACQUIRE A NEGATIVE TILT. THE GFS STILL SHOWS WEAK
INSTABILITY OVER THE FAR WESTERN PERIPHERY OF MARINE ZONE 475
TODAY...SO LEFT THE SLIGHT CHANCE OF THUNDERSTORMS IN THE GRIDS
THERE.
THE MODELS WERE IN SLIGHTLY BETTER AGREEMENT ON HOW QUICKLY THE
RAIN WILL END OR DECREASE TONIGHT. THE GFS, ECMWF AND NAM12 DO
SHOW LINGERING LIGHT PRECIP IN MENDO COUNTY AND IN EASTERN
TRINITY...SO MAINTAINED SLIGHTLY HIGHER PRECIP CHANCES THERE TIL
EARLY MONDAY MORNING. MODELS DO SHOW ANOTHER SHORTWAVE TROUGH
MOVING TOWARD THE AREA ON MONDAY WHICH MAY BRING MORE SHOWERS BY
MON NIGHT.
MOIST SOUTHWESTERLY FLOW WILL INCREASE ON TUE AS ANOTHER SHORTWAVE
TROUGH MOVES TOWARD THE AREA. RAIN CHANCES APPEAR TO INCREASE ON
TUE...HOWEVER THE MODELS WERE NOT IN VERY GOOD AGREEMENT ON THE
PRECIP. BEST CHANCES AND HIGHEST AMOUNTS LOOK TO BE IN DEL NORTE
COUNTY. CONFIDENCE IS NOT HIGH AS THE MODELS WERE NOT IN GREAT
AGREEMENT AND KEEP CHANGING AROUND FROM ONE RUN TO THE NEXT. SO
DID NOT MAKE TOO MANY ADJUSTMENTS FOR TUE.
A RAINY AND WINDY STORM SYSTEM REMAINS ON TRACK TO IMPACT
NORTHWEST CALIFORNIA STARTING ON WEDNESDAY...WITH WET AND
UNSETTLED WEATHER CONDITIONS CONTINUING THROUGH THE REMAINDER OF
THE WEEK. THE 0Z RUNS OF THE GFS AND ECMWF WERE GOOD AGREEMENT
BRINGING RAIN INTO THE COAST BY THE AFTERNOON ON WEDNESDAY. RAIN
WILL OVERSPREAD THE AREA OVERNIGHT WED INTO THURSDAY. AN UPPER
TROUGH WILL MOVE TOWARD THE COAST THURSDAY INTO FRIDAY AND EXPECT
SHOWERS TO CONTINUE. AMPLE DEEP LAYER MOISTURE CONTINUES TO BE
INDICATED WITH THIS SYSTEM WITH HIGH PWAT VALUES. THERE WILL
LIKELY BE PERIODS OF MODERATE TO HEAVY RAIN. ON FRIDAY...THE GFS
HAS SHOWERS CONTINUING OVER THE AREA WITH GOOD INSTABILITY
PRESENT. HAVE KEPT ANY MENTION OF THUNDERSTORMS OUT OF THE
FORECAST AT THIS POINT. SNOW LEVELS WILL START OFF NEAR 7K FEET ON
WEDNESDAY AND GRADUALLY FALL TO BETWEEN 4KFT FEET BY FRIDAY IF THE
GFS IS CORRECT. THE LAST COUPLE RUNS OF THE GFS AND ECMWF HAVE
BEEN IN GOOD AGREEMENT SHOWING THE TROUGH MOVING THROUGH FRI
NIGHT. ISOLATED SHOWERS MAY STILL DEVELOP IN THE COOLER AIR AND NW
FLOW BEHIND THE UPPER TROUGH ON SAT...SO LEFT A SLIGHT CHANCE OF
PRECIP IN THE FORECAST. IF THE MODELS ARE CORRECT...TEMPERATURES
WILL COOL DOWN FRI INTO SAT AS THE TROUGH EXITS TO THE EAST.
A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FROM 10 AM TO 2 PM TODAY
FOR MINOR FLOODING OF LOW LYING AREAS AROUND HUMBOLDT BAY DUE TO
A HIGH ASTRONOMICAL TIDE. IMPACTS ARE EXPECTED TO BE MARGINAL AS
THE TIDE IS FORECAST TO BE 7.76 FT WITH AN ANOMALY AROUND 1 FT.
THE CRITERIA FOR AN ADVISORY IS 8.8 FT. HIGH TIDE WILL OCCUR AT
11:30 AM TODAY WITH WATER LEVELS APPROACHING 8.8 FT. WE ANTICIPATE
THE FLOODING THREAT TO DIMINISH NEXT WEEK BUT A HIGH TIDAL ANOMALY
ON MONDAY COULD RESULT IN MORE COASTAL FLOODING.
&&
.AVIATION...LOW CLOUDS AND FOG ACROSS THE INTERIOR VALLEYS WILL
SCOUR OUT TODAY AS STRONG SOUTHERLY FLOW DEVELOPS AHEAD OF A COLD
FRONT. OTHERWISE CONDITIONS ARE EXPECTED TO REMAIN VFR THROUGH MUCH
OF THE DAY. THE COLD FRONT WILL BRING PERIODS OF IFR DURING HEAVY
RAIN BANDS. OTHERWISE LOOK FOR LOWER CLOUD DECKS THROUGH THE DAY AND
STRONG SOUTHERLY WINDS ALONG THE COAST. BFG
&&
.MARINE...A SERIES OF FRONTS WILL SWEEP OVER THE COASTAL WATERS THIS
WEEK WITH STRONG TO GALE FORCE SOUTHERLY WINDS PRECEDING. STEEP
SOUTHERLY WAVES WILL ACCOMPANY THESE INCREASING WINDS. THE FIRST
FRONT WILL CAUSE BUILDING CONDITIONS TODAY INTO EARLY MONDAY THEN
SUBSIDE SLIGHTLY ON MONDAY. CONDITIONS WILL AGAIN DETERIORATE
MIDWEEK AS ANOTHER STRONG FRONT APPROACHES THE WATERS. THE MODELS
SEEM TO BE IN GOOD AGREEMENT WITH THIS PATTERN, SO HAVE FOLLOW MODEL
GUIDANCE FOR THE FORECAST.
AN ACTIVE STORM TRACK IS ENTRENCHED OVER THE NORTHERN PACIFIC WITH A
CORE OF WINDS POINTING AT THE WEST COAST OF THE UNITED STATES. THIS
IS CAUSING LARGE WAVES WHICH ARE PROPAGATING TOWARD THE COAST. WAVES
MODELS ARE SHOWING FORERUNNERS ARRIVING ON TUESDAY THEN BUILDING
QUICKLY INTO WEDNESDAY. THIS WESTERLY SWELL COULD REACH AS HIGH AS
18 FT AT 14 SECONDS ON WEDNESDAY. COMBINE THIS WITH GALES OUT OF THE
SOUTH AND THE ASSOCIATED STEEP WAVES AND COMBINED SEAS MAY REACH AS
HIGH AS 20 TO 24 FEET. LATE WEEK, MODELS ARE NOT IN GOOD AGREEMENT
MAKING FOR A LOW CONFIDENCE FORECAST. OVERALL IT WILL BE A ROUGH
WEEK FOR THE COASTAL WATERS. BFG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
COASTAL FLOOD ADVISORY FROM 10 AM THIS MORNING TO 2 PM PST THIS
AFTERNOON FOR CAZ001.
NORTHWEST CALIFORNIA COASTAL WATERS...
COASTAL FLOOD ADVISORY FROM 10 AM THIS MORNING TO 2 PM PST THIS
AFTERNOON FOR PZZ410.
SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 3 AM PST MONDAY
FOR PZZ455.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM PST MONDAY
FOR PZZ450.
SMALL CRAFT ADVISORY UNTIL 9 AM PST THIS MORNING FOR PZZ470-475.
GALE WARNING FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING FOR
PZZ470.
GALE WARNING FROM 9 AM THIS MORNING TO 3 PM PST THIS AFTERNOON
FOR PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Dec 7, 3:07 AM PST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 307 AM PST SUN DEC 7 2014 CAZ002>004-076-081115- MENDOCINO COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER- MENDOCINO INTERIOR- 307 AM PST SUN DEC 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HIGH WINDS ARE EXPECTED ON WEDNESDAY IN ADVANCE OF A STORM. HEAVY RAIN WILL ARRIVE WEDNESDAY AFTERNOON AND EVENING WITH PERIODS OF MODERATE TO HEAVY RAIN CONTINUING THROUGH THURSDAY. SHOWERS AND LOWER SNOW LEVELS ARE EXPECTED BY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-081115- REDWOOD COAST- 307 AM PST SUN DEC 7 2014 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 PM PST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HIGH WINDS ARE EXPECTED ON WEDNESDAY IN ADVANCE OF A STORM. HEAVY RAIN WILL ARRIVE WEDNESDAY AFTERNOON AND EVENING WITH PERIODS OF MODERATE TO HEAVY RAIN CONTINUING THROUGH THURSDAY. SHOWERS AND LOWER SNOW LEVELS ARE EXPECTED BY FRIDAY. LARGE SURF WILL ALSO BE POSSIBLE TOWARDS THE LATTER PORTION OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 2:34 AM PST | Gale Warning | EKA | 18 hr | |
| Dec 7, 2:51 PM PST | Special Marine Warning | EKA | 24 min | |
| Dec 7, 3:01 PM PST | Special Weather Statement | EKA | Humboldt | 29 min |
| Dec 7, 3:11 PM PST | Severe Thunderstorm Warning | EKA | Humboldt | 17 min |
Nearby
Special Marine Warnings in California, 2014Every special marine warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.